It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-28-2004, 12:42 PM   #1
Senior Member
(female)
 
Join Date: Mar 2004
Posts: 123
girl3900 HB User
bad reactions to antidepressants

So many things have happened to me since I started Zoloft. I was first prescribed 50mg from my family doctor and got really bad side effects from that so I quit. Then I went to a psychologist and she put me on 25mg...all the while, I kept having very bad thoughts. They all started when I first took the Zoloft. They were very gruesome and disturbing and it's a good thing I didn't want to act on them or I probobly wouldn't be here right now. I repeatedly asked my psychologist if these drugs could cause me to become more depressed/have bad thoughts and she told me it was impossible. I figured it was just me so i continued to take them and she bumped my dosage up to 50mg again. That was a huge mistake. The thoughts and the depression were getting so bad to the point where I couldn't leave the house. I was crying all day and was ready to give up. I ended up going to the emergency room. The doctors there told me I was on too high of a dose and that I should definetly get off it. They told me it was the drugs that were doing it. I don't know who to believe....I asked my psychiatrist so many times the side effects of these and she said it wasn't from the pills. I've been off them for 3 days now and I feel like myself again. No more crying and no more bad thoughts. She called me tonight and I told her what had happened and she still told me to not go by the warning labels because they "weren't true". She wanted to put me on something else and I told her I didn't want to be on anything else. Is it possible she just wants my money? I don't know if I got a very bad doctor or if my mind is just playing tricks on me. I'm so confused. All I know is that I feel a lot better being off the medicine. I wish I could find someone else that has gone through the same thing...I feel like no one believes me when I tell them it was the drugs.

 
Sponsors Lightbulb
   
Old 04-29-2004, 07:09 PM   #2
Junior Member
 
Join Date: Apr 2004
Posts: 10
lostbecause HB User
Re: bad reactions to antidepressants

I am going through the same things right now. I am going to quit taking Zoloft, but I am not going to quit cold turkey. I would really like to talk to you some more about how you have been feeling.

Jeff

 
Old 05-04-2004, 11:27 AM   #3
Newbie
 
Join Date: May 2004
Posts: 2
annabelle1952 HB User
Re: bad reactions to antidepressants

Hi,

I believe you. Thank God I didn't have the kind of reactions you did. If you can make it without A/D, then I think you would be smart not to take them.
I know how awful it is when friends say it is just in your head and you know it is not. I was on Paxil for about 5 years and now Paxil cr for about 6 months. At first I thought it was great. Looking back I think I was wrong. I started taking Paxil about the same time I was diagnosed with mono. I thought I had a case of mono that was lasting years. I now know it was the Paxil making me so sleepy after the mono was gone. Ofcourse the doctors didn't mention that. They let me think I was nuts. Not only have I been sleepy since I've been on Paxil I have been alittle nauseated all the time and have spells where I just don't feel good all over. I have tried to get off several times. That is HELL! I'm not working right now and hopefully I will be able to make it this time.

Goodluck,
Annabelle1952

 
Old 05-04-2004, 12:46 PM   #4
Senior Veteran
(female)
 
Join Date: Jan 2004
Posts: 1,199
Crossbow HB User
Re: bad reactions to antidepressants

girl3900 -

Do you think you are really depressed? Is it possible you were misdiagnosed? Could you have manic depression or something else?

I have heard of people being more depressed the first two weeks they are on an SSRI, but it sounds like this went on a lot longer.

I can tell you the psychologist doesn't just prescribe things to get money, because it's the pharmaceutical company that gets the money. Insurance companies actually try to discourage doctors from prescribing too much.
__________________
Choose the devil you don't know.

 
Old 05-05-2004, 08:08 AM   #5
Senior Member
(female)
 
Join Date: Feb 2004
Location: Georgia
Posts: 155
angeleyesinga HB User
Re: bad reactions to antidepressants

Quote:
Originally Posted by Crossbow
girl3900 -

Do you think you are really depressed? Is it possible you were misdiagnosed? Could you have manic depression or something else?

I have heard of people being more depressed the first two weeks they are on an SSRI, but it sounds like this went on a lot longer.

I can tell you the psychologist doesn't just prescribe things to get money, because it's the pharmaceutical company that gets the money. Insurance companies actually try to discourage doctors from prescribing too much.
I agree with crossbow, the pharmacy companies get the money not the dr's. You were probably just misdiagnosed, have you thought about a second opinion? Do you feel it's more aniety problems than depression?
__________________
"Well-behaved women never make history"

 
Old 05-06-2004, 09:53 AM   #6
Junior Member
 
Join Date: Apr 2004
Posts: 36
tanis HB User
Re: bad reactions to antidepressants

Why did you begin taking the meds?
Have you read the post "Effexor Nightmare-Please Read" It is one of the threads in this forum. Even though effexor is not the drug you are on, it is one of the family of drugs. You should read that thread. Not fear mongering, just some other experiences.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
antidepressants and TMJ Chrispy1 TMJ Disorder -TemporoMandibular Joint 20 11-19-2009 07:23 AM
can antidepressants be prescribed to opiate addicts? erica1234 Depression 10 01-26-2009 03:59 PM
Medication reactions and sensitivities lonelyalso Depression 4 02-08-2007 07:38 AM
antidepressants? marcy3 Addison's Disease 6 11-22-2005 08:01 AM
Possibility? Odd reactions to drugs, etc Benit Lyme Disease 4 10-22-2004 05:29 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



flamesabers (79), Phoenix (43), keenobserver (20), katlin09 (13), Diverdan8 (11), WhistleDixie (10), cuddles1 (9), neveragain444 (9), rosequartz (9), blessed824 (9)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (903), Titchou (847), janewhite1 (823), Gabriel (759), ladybud (754), sammy64 (668), midwest1 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 06:33 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!